Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 239, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 2:08 PM CDT for Crawford County, Madison County, Washington County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 2:08 PM CDT (19:08 UTC)
- Expired
- May 30, 2004, 3:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 301908 SVRTUL ARC087-143-302015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 208 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHWEST ARKANSAS WASHINGTON COUNTY IN NORTHWEST ARKANSAS * UNTIL 315 PM CDT * AT 208 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF ELKINS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HUNTSVILLE... LAT...LON 3602 9426 3591 9409 3614 9344 3633 9379 $$
1 follow-up statement
000 WUUS54 KTSA 301908 RRA SVRTUL ARC033-302015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 209 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST ARKANSAS * UNTIL 315 PM CDT * AT 209 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF VAN BUREN...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...CHESTER...FIGURE FIVE AND RUDY. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3550 9446 3537 9426 3564 9406 3577 9425 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:48 PM CDT, 20 minutes earlier.
Area forecast discussion, May 30, 1:48 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 148 PM CDT SUN MAY 30 2004 HIGH-RESOLUTION MESOSCALE GRID-POINT DATA AT 1830Z SHOWED THAT STORM-RELATIVE HELICITY INCREASES ALONG AND EAST OF A LINE FROM ROGERS TO SALISAW TO HUGO EVEN WHEN USING THE CURRENT STORM MOTION. A TYPICAL TURN TO THE RIGHT WILL DOUBLE THE VALUES TO BETWEEN 200 AND 300 M2/S2. THEREFORE THE CELLS MOVING INTO WESTERN ARKANSAS AND EXTREME EASTERN OKLAHOMA WILL EXPERIENCE AN ENVIRONMENT INCREASINGLY FAVORABLE FOR LOW-LEVEL STORM ROTATION. TORNADO POTENTIAL WILL BE MAXIMIZED FOR ANY STORM THAT CAN DEVIATE ITS MOTION TO THE RIGHT. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 30, 2:05 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 205 PM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING... A DRYLINE WAS MOVING ACROSS EASTERN OKLAHOMA. A COLD FRONT WILL MERGE INTO THE DRY LINE FROM THE NORTHWEST AND PUSH THROUGH THE AREA THIS EVENING. SEVERE THUNDERSTORMS ARE ONGOING AHEAD OF THE DRYLINE. STRONG WIND FIELDS ALOFT AND HIGH INSTABILITY HAVE RESULTED IN A FEW OF THE STORMS BECOMING SUPERCELLS. WHILE NOT STRONGLY FAVORABLE...ENOUGH LOW-LEVEL WIND SHEAR AHEAD OF THE STORMS IS IN PLACE TO RESULT IN A TORNADO THREAT...ESPECIALLY WITH ANY CELLS THAT CAN TURN TO THE RIGHT. HAIL AND DAMAGING WINDS WILL ALSO OCCUR WITH THE STRONGER STORMS. BY 7PM THE PRIMARY SURFACE BOUNDARY WILL STRETCH FROM BETWEEN ROGERS AND EUREKA SPRINGS TO FORT SMITH TO JUST EAST OF HUGO. THE BOUNDARY WILL BE EAST OF THE TULSA FORECAST AREA BY 10PM. AS A RESULT THE SEVERE WEATHER THREAT IS EXPECTED TO END BY LATE EVENING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD ALREADY BE ACTIVATED NEAR AND IN ADVANCE OF THE STORMS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 30, 10:50 AM CDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1050 AM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053-057-058-062-063-067>076- 310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OTTAWA OK- PITTSBURG OK-PUSHMATAHA OK-SEBASTIAN AR-SEQUOYAH OK-WAGONER OK- WASHINGTON AR- 1100 AM CDT SUN MAY 30 2004 TORNADO WATCH NUMBER 330 IN EFFECT UNTIL 700 PM CDT FOR PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A COLD WAS MOVING THROUGH EASTERN OKLAHOMA LATE THIS MORNING... CURRENTLY NEAR A TULSA...OKEMAH...DAVIS LINE. A LINE OF STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP ALONG THE COLD FRONT BY EARLY TO MID AFTERNOON ACROSS EASTERN OKLAHOMA...SPREADING EAST ACROSS NORTHWEST ARKANSAS THROUGH EARLY EVENING. EMBEDDED SUPERCELLS WILL BE POSSIBLE ALONG THE LINE WITH THE THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST SEVERE THREAT THROUGH THIS AFTERNOON WILL BE ACROSS CARROLL...MADISON...FRANKLIN...SEBASTIAN AND LE FLORE COUNTIES.
Local storm report, May 30, 12:51 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL ROSE 36.22N 95.03W
05/30/2004 1.00 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 1:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 1:08 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
GWLocal storm report, May 30, 1:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL CHECOTAH 35.47N 95.52W
05/30/2004 1.75 INCH MCINTOSH OK AMATEUR RADIO
1254 AM HAIL 8 W KANSAS 36.20N 94.94W
05/30/2004 0.88 INCH DELAWARE OK PUBLIC
&&
GWLocal storm report, May 30, 1:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL WARNER 35.49N 95.31W
05/30/2004 0.88 INCH MUSKOGEE OK BROADCAST MEDIA
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:18 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 72 min |
| May 30, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 62 min |
| May 30, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | Carroll | 63 min |
| May 30, 3:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 72 min |
| May 30, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 63 min |
| May 30, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 84 min |
| May 30, 4:50 PM CDT | Flash Flood Warning | TSA | Sebastian | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.